Duke Mathematical Journal

On the finite-gap ansatz in the continuum limit of the Toda lattice

A. B. J. Kuijlaars

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J., Volume 104, Number 3 (2000), 433-462.

Dates
First available in Project Euclid: 13 August 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1092403790

Digital Object Identifier
doi:10.1215/S0012-7094-00-10434-6

Mathematical Reviews number (MathSciNet)
MR1781478

Zentralblatt MATH identifier
0966.37037

Subjects
Primary: 37K15: Integration of completely integrable systems by inverse spectral and scattering methods
Secondary: 35Q53: KdV-like equations (Korteweg-de Vries) [See also 37K10] 35Q58 37K60: Lattice dynamics [See also 37L60]

Citation

Kuijlaars, A. B. J. On the finite-gap ansatz in the continuum limit of the Toda lattice. Duke Math. J. 104 (2000), no. 3, 433--462. doi:10.1215/S0012-7094-00-10434-6. https://projecteuclid.org/euclid.dmj/1092403790


Export citation

References

  • V. S. Buyarov and E. A. Rakhmanov, Families of equilibrium measures in an external field on the real axis (in Russian), Mat. Sb. 190 (1999), 11--22.; English transl. in Russian Acad. Sci. Sb. Math. 190 (1999), 791--802.
  • S. B. Damelin and A. B. J. Kuijlaars, The support of the equilibrium measure in the presence of a monomial external field on $[-1, 1]$, Trans. Amer. Math. Soc. 351 (1999), 4561--4584.
  • P. Deift, Orthogonal Polynomials and Random Matrices: A Riemann-Hilbert Approach, Courant Lec. Notes Math. 3, Courant Institute, New York, 1999.
  • P. Deift, T. Kriecherbauer, and K. T.-R. McLaughlin, New results on the equilibrium measure for logarithmic potentials in the presence of an external field, J. Approx. Theory 95 (1998), 388--475.
  • P. Deift, T. Kriecherbauer, K. T.-R. McLaughlin, S. Venakides, and X. Zhou, Uniform asymptotics for polynomials orthogonal with respect to varying exponential weights and applications to universality questions in random matrix theory, Comm. Pure Appl. Math. 52 (1999), 1335--1425.
  • P. Deift and K. T.-R. McLaughlin, A continuum limit of the Toda lattice, Mem. Amer. Math. Soc. 131 (1998), no. 624.
  • P. Deift, S. Venakides, and X. Zhou, New results in small dispersion KdV by an extension of the steepest descent method for Riemann-Hilbert problems, Internat. Math. Res. Notices 1997, 286--299.
  • P. D. Dragnev and E. B. Saff, Constrained energy problems with applications to orthogonal polynomials of a discrete variable, J. Anal. Math. 72 (1997), 223--259.
  • N. M. Ercolani, C. D. Levermore, and T. Zhang, The behavior of the Weyl function in the zero-dispersion KdV limit, Comm. Math. Phys. 183 (1997), 119--143.
  • H. Flaschka, M. G. Forest, and D. W. McLaughlin, Multiphase averaging and the inverse spectral solution of the Korteweg --.de Vries equation, Comm. Pure Appl. Math. 33 (1980), 739--784.
  • F. Gakhov, Boundary Value Problems, Pergamon Press, Oxford, 1966.
  • S. Jin, C. D. Levermore, and D. W. McLaughlin, The semiclassical limit of the defocusing NLS hierarchy, Comm. Pure Appl. Math. 52 (1999), 613--654.
  • K. Johansson, On fluctuations of eigenvalues of random Hermitian matrices, Duke Math. J. 91 (1998), 151--204.
  • A. B. J. Kuijlaars and P. D. Dragnev, Equilibrium problems associated with fast decreasing polynomials, Proc. Amer. Math. Soc. 127 (1999), 1065--1074.
  • A. B. J. Kuijlaars and K. T.-R. McLaughlin, Generic behavior of the density of states in random matrix theory and equilibrium problems in the presence of real analytic external fields, Comm. Pure Appl. Math. 53 (2000), 736--785.
  • A. B. J. Kuijlaars and E. A. Rakhmanov, Zero distributions for discrete orthogonal polynomials, J. Comput. Appl. Math. 99 (1998), 255--274.; Corrigendum, J. Comput. Appl. Math. 104 (1999), 213.
  • A. B. J. Kuijlaars and W. Van Assche, The asymptotic zero distribution of orthogonal polynomials with varying recurrence coefficients, J. Approx. Theory 99 (1999), 167--197.
  • --. --. --. --., Extremal polynomials on discrete sets, Proc. London Math. Soc. (3) 79 (1999), 191--221.
  • P. Lax and C. D. Levermore, The small dispersion limit of the Korteweg --.de Vries equation, I, Comm. Pure Appl. Math. 36 (1983), 253--290.; II, 571--593.; III, 809--829.
  • J. Moser, ``Finitely many mass points on the line under the influence of an exponential potential --.-an integrable system'' in Dynamical Systems: Theory and Applications (Seattle, 1974), ed. J. Moser, Lecture Notes in Phys. 38, Springer, Berlin, 1975, 467--497.
  • E. A. Rakhmanov, Equilibrium measure and the distribution of zeros of extremal polynomials of a discrete variable (in Russian), Mat. Sb. 187 (1996), 109--124.; English transl. in Russian Acad. Sci. Sb. Math. 187 (1996), 1213--1228.
  • T. Ransford, Potential Theory in the Complex Plane, London Math. Soc. Stud. Texts 28, Cambridge Univ. Press, Cambridge, 1995.
  • E. B. Saff and V. Totik, Logarithmic Potentials with External Fields, Grundlehren Math. Wiss. 316, Springer, Berlin, 1997.
  • F. R. Tian, Oscillations of the zero dispersion limit of the Korteweg --.de Vries equation, Comm. Pure Appl. Math. 46 (1993), 1093--1129.
  • V. Totik, Weighted Approximation with Varying Weight, Lecture Notes in Math. 1569, Springer, Berlin, 1994.
  • S. Venakides, The Korteweg --.de Vries equation with small dispersion: Higher order Lax-Levermore theory, Comm. Pure Appl. Math. 43 (1990), 335--361.